Alert archive / New York / Special Marine Warnings in 2004

Special Marine Warning 40, NWS Buffalo, NY

June 14, 2004

NWS Buffalo, NY issued this special marine warning at Jun 14, 2004, 6:40 PM EDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2004, 6:40 PM EDT (22:40 UTC)
Expired
Jun 14, 2004, 8:15 PM EDT
In force
95 min
Issued by
NWS Buffalo, NY
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 14, 2:50 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 14, 2:50 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE BUFFALO NY
250 PM EDT MON JUN 14 2004

...STRONG CONVECTION LIKELY ACROSS THE REGION THIS EVENING INTO
EARLY TONIGHT...

AN ORGANIZED LINE OF STRONG THUNDERSTORMS IS FIRING UP OVER MICHIGAN
AS THE COLD FRONT ADVANCES THROUGH THE NORTH CENTRAL PART OF THE
STATE. THIS CONVECTION IS RACING TO THE EAST AT 45 TO 50 KNOTS AND
WILL REACH WESTERN NEW YORK SHORTLY AFTER 00Z. HOWEVER...WE WILL
STILL HAVE TO KEEP A CLOSE EYE ON THE POTENTIAL FOR CONVECTION ALONG
THE LAKE BREEZE BOUNDARIES. THIS TREND IS ALREADY UNDERWAY NORTH OF
LAKE ERIE AND WEST OF LAKE ONTARIO. LOCALLY...SCATTERED
THUNDERSTORMS WILL MOST LIKELY DEVELOP LATER THIS AFTERNOON ACROSS
CHAUTAUQUA...NORTHERN CATTARAUGUS...SOUTHERN ERIE AND WYOMING
COUNTIES...AREAS WHERE THE LAKE BREEZE IS WELL DEFINED ON THE
VISIBLE SATELLITE IMAGE.

SHOWERS AND THUNDERSTORMS WILL SPREAD EAST ACROSS THE ENTIRE AREA
AFTER 00Z AS THE FRONT INTERACTS WITH THE VERY UNSTABLE AIR THAT IS
IN PLACE ACROSS THE AREA. THE STRONG UPPER LEVEL JET...TRACKING JUST
NORTH OF NEW YORK STATE...WILL PROVIDE ADDED LIFT TO FUEL THE
STORMS. RIGHT NOW...DAMAGING STRAIGHT LINE WINDS APPEAR TO BE
THE MAIN WEATHER THREAT...BUT SOME HAIL IS POSSIBLE AS SURFACE BASED
CAPES GET ABOVE 1500 J/KG IN SOME SPOTS.

THE ETA AND GFS SUGGEST THAT THE FRONT AND ITS ASSOCIATED PCPN WILL
BE EAST OF OUR FA BY 12Z TUESDAY. AREA TEMPERATURES WILL BE A LITTLE
COOLER TUESDAY...BUT THE MOST NOTICEABLE CHANGE WILL BE THE DROP IN
HUMIDITY LEVELS.

HIGH PRESSURE IS FORECAST TO CREST OVER NEW YORK STATE TUESDAY NIGHT
AND THEN SLIDE OFF THE EAST COAST WEDNESDAY NIGHT. MODERATELY STRONG
WARM AIR ADVECTION ON THE WEST SIDE OF THE HIGH WILL PUSH
TEMPERATURES  BACK INTO THE 80S WEDNESDAY.

THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL COME WEDNESDAY
NIGHT AS MOISTURE POOLS AHEAD OF THE NEXT COLD FRONT. THE ETA AND
GFS AGREE THAT THE FRONT WILL GET HUNG UP IN THE UPPER LEVEL FLOW
AND MOVE SLOWLY TO THE SOUTH THURSDAY. BASED ON THIS TREND...HAVE
DECIDED TO LEAVE IN A CHANCE FOR PCPN FOR MOST AREAS SOUTH OF LAKE
ONTARIO AND THE NORTH COUNTRY ON THURSDAY.

AVIATION DISCUSSION...

VFR CONDITIONS WILL PREVAIL THROUGH 00Z. AFTERNOON HEATING MAY TOUCH
OFF A FEW SHOWERS OR THUNDERSTORMS ALONG THE WESTERN SOUTHERN TIER
AND FINGER LAKES AFTER 20Z. A CONVECTIVE COMPLEX CURRENTLY OVER
NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN IS EXPECTED TO HOLD
TOGETHER AS IT MOVES RAPIDLY EASTWARD. AT THIS TIME...IT APPEARS
THIS COMPLEX WILL MOVE ACROSS THE AREA BETWEEN 00Z AND 04Z. WINDS
GUSTS EXCEEDING 50 KNOTS HAVE BEEN COMMON WITH THIS COMPLEX.
CONDITIONS WILL IMPROVE AFTER THE PASSAGE OF THIS CONVECTIVE COMPLEX
MOVES THROUGH. MVFR CONDITIONS ARE POSSIBLE BETWEEN 06Z AND 12Z AS A
WEAK FRONT MOVES EAST ACROSS THE AREA.

.BUF...NONE.

PUBLIC...TJP
AVIATION...TMA
Hazardous weather outlook, Jun 14, 4:46 AM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
446 AM EDT MON JUN 14 2004

NYZ001>008-010>014-019>021-085-141045-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON-
MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO-
SOUTHERN ERIE-WAYNE-WYOMING-
446 AM EDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...

A WARM AND RATHER HUMID AIRMASS ACROSS THE REGION WILL INTERACT WITH
AN APPROACHING FRONTAL SYSTEM LATE TODAY AND TONIGHT. THUNDERSTORMS
ARE EXPECTED TO FORM AS A RESULT OF THIS INTERACTION WITH THE STORMS
POTENTIALLY BECOMING STRONG TO SEVERE.

THE HIGHEST CHANCE FOR ANY SEVERE WEATHER WOULD COME LATE THIS
AFTERNOON INTO THE EARLY EVENING HOURS WITH STRAIGHT LINE DAMAGAING
WINDS BEING THE GREATEST SEVERE WEATHER THREAT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION LATER TODAY
OR THIS EVENING. MAKE REPORTS TO THE NATIONAL WEATHER SERVICE VIA
SKYWARN NETS ON AMATEUR RADIO OR VIA TELEPHONE.

RSH

In the hours before

Special weather statement, Jun 14, 5:14 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
514 PM EDT MON JUN 14 2004

NYZ001>008-010>014-019>021-085-150510-
ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON-
MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO-
SOUTHERN ERIE-WAYNE-WYOMING-
514 PM EDT MON JUN 14 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 1100 PM EDT FOR THE FOLLOWING COUNTIES

IN WESTERN NEW YORK THE WATCH INCLUDES...
  LIVINGSTON         ONTARIO         WAYNE
  MONROE             NIAGARA         ERIE
  CHAUTAUQUA         CATTARAUGUS     ORLEANS
  GENESEE            WYOMING         ALLEGANY

IN CENTRAL NEW YORK THIS WATCH INCLUDES...
  OSWEGO          NORTHERN CAYUGA

INCLUDING THE ADJOINING COASTAL WATERS OF LAKES ERIE AND ONTARIO.

A WARM AND HUMID AIRMASS IN PLACE ACROSS WESTERN AND NORTH CENTRAL
NEW YORK WILL INTERACT WITH AN APPROACHING COLD FRONT THIS EVENING
AND EARLY TONIGHT. A LINE OF THUNDERSTORMS WILL APPROACH FROM THE
WEST AND MOVE ACROSS WESTERN NEW YORK AFTER 6PM.

THE MAIN SEVERE THREAT OF SEVERE WEATHER BEING STRAIGHT LINE DAMAGING
WINDS IN EXCESS OF 60 MILES AN HOUR. THE EXTENT OF OUR WARM AIRMASS
SHOULD LIMIT THE SIZE OF ANY HAIL PRODUCED, ALTHOUGH THE THREAT WILL
ALSO BE IN PLACE FOR HAIL IN EXCESS OF THREE QUARTERS OF AN INCH IN
DIAMETER.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH
AREA.  A SEVERE THUNDERSTORM PRODUCES DAMAGING WINDS OF 58 MPH OR
GREATER AND/OR LARGE HAIL THREE-QUARTER INCH IN DIAMETER OR GREATER.
BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED OR THREATENING
WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

LEVAN

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:40 PM EDTSpecial Marine WarningBUF95 min
Jun 14, 6:56 PM EDTSpecial Marine WarningBUF94 min
Jun 14, 7:12 PM EDTSevere Thunderstorm WarningBUFChautauqua63 min
Jun 14, 7:45 PM EDTSevere Thunderstorm WarningBUFErie60 min

Nearby

Special Marine Warnings in New York, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.